MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICROQA+ W/#4OC P3; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

MEDOS INTERNATIONAL SARL MICROQA+ W/#4OC P3; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 212042
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Not Applicable (3189)
Date of Event 01/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The expiration date is unknown.
 
Event or Problem Description
It was reported by the affiliate via cst tool that during an extensor tenolysis, ifp capsulotomy, insertion tenorrafia of the extensor of the fifth finger of the right hand the microqa+'s orthocord suture with needle broke.The orthocord suture strands were removed from the patient and a different suture was used to repair the tendon.The surgery was performed successfully without any patient consequences, but a 15 minutes delay.However, the titanium anchor was left inside the patient.The anchor did not fulfill it's function and remained within the bone without causing any affectation to the patient and the surgeon states that it is not necessary to remove it.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was received and inspected.The complaint can be confirmed.The suture was observed to be cut in half.The inserter of the device was inspected for any gross visual defects that may contribute to the complaint condition, however none we observed.It is possible that the bone surrounding the insertion site of the implant was rough.Per the ifu, if the bone surrounding the insertion site is rough, the sutures can become damaged if they come in contact with the rough bone during insertion therefore is a potential root cause for the suture breakage experienced by the customer.However, given the information provided we cannot discern a definitive root cause for the reported failure.A non-conformance search was conducted to investigate any defects identified during production that may contribute to the complaint condition.No non-conformance was identified for this part-lot number combination.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).The expiration date is unknown.

Brand Name
MICROQA+ W/#4OC P3
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8326391
Report Number1221934-2019-56378
Device Sequence Number13900492
Product Code HWC
UDI-Device Identifier10886705001880
UDI-Public10886705001880
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K080352
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number212042
Device Lot NumberL768019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2019
Initial Date Received by Manufacturer 01/22/2019
Supplement Date Received by Manufacturer04/04/2019
Initial Report FDA Received Date02/11/2019
Supplement Report FDA Received Date04/11/2019
Patient Sequence Number1
Patient Age32 YR
Patient Weight79